| Model Number |
C8701 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/15/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation but lot # is provided.A follow-up report will be sent upon completion of the investigation.
Event or Problem Description
Name of procedure being performed: urological procedure detailed description of event: cer 1 of 2: (b)(4), cer 2 of 2: (b)(4).When inserting the alexis, the product was undamaged.After removing the cap later, a tear was found in the sheath.According to the customer, this happened once before on (b)(6) 2021 with a product from the same lot#.None of the products were kept for investigation.The first time the tear was along from the green placement ring about 7cm towards the white ring, then the second time along the green ring (circular).The customer cannot explain how and when the tearing occurred, whether it was a user error or product defect.He says it could be that the white ring was rolled in too many times to create maximum retraction.After consultation, the product was properly applied for an incision size between 2.5-6cm.They needed to replace the product for this procedure.The patient was ok.Patient status: good, no consequences for the patient.Type of intervention: change of device.
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.
Event or Problem Description
Name of procedure being performed: urological procedure detailed description of event: cer 1 of 2: 2021-001718; cer 2 of 2: 2021-001719.When inserting the alexis, the product was undamaged.After removing the cap later, a tear was found in the sheath.According to the customer, this happened once before on 12.07.21 with a product from the same lot#.None of the products were kept for investigation.The first time the tear was along from the green placement ring about 7cm towards the white ring, then the second time along the green ring (circular).The customer cannot explain how and when the tearing occurred, whether it was a user error or product defect.He says it could be that the white ring was rolled in too many times to create maximum retraction.After consultation, the product was properly applied for an incision size between 2.5-6cm.They needed to replace the product for this procedure.The patient was ok.Patient status: good, no consequences for the patient.Type of intervention: change of device.